Alert archive / California / High Wind Warnings in 2022
High Wind Warning 4, NWS Hanford, CA
NWS Hanford, CA issued this high wind warning at Apr 10, 2022, 12:37 PM PDT for Kern County, California. It took effect at Apr 11, 2022, 12:00 PM PDT. It was in force for 17 hr. 9 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 10, 2022, 12:37 PM PDT (19:37 UTC)
- In effect from
- Apr 11, 2022, 12:00 PM PDT
- Expired
- Apr 12, 2022, 5:00 AM PDT
- In force
- 17 hr
- Issued by
- NWS Hanford, CA
County Kern County, CA
The radar
The Edwards AFB radar (KEYX), 110 km from the middle of the area, began a volume at 19:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 11, 12:00 PM PDT | NON-TSTM WND GST 69 | 9 Ese Oynx, CA | MESONET STATION ONYC1 WALKER PASS NR JACKS CREEK. STATION ELEVATION: 5571 FT. |
| Apr 11, 2:13 PM PDT | NON-TSTM WND GST 71 | 2 N Ridgecrest, CA | ASOS STATION KNID CHINA LAKE ASOS. STATION ELEVATION: 2237 FT. |
| Apr 11, 4:14 PM PDT | NON-TSTM WND GST 85 | 13 W Red Rock Canyon, CA | UPDATED REPORT WITH NEW MAX GUST. MESONET STATION JWBC1 JAWBONE CANYON STATION ELEVATION: 4544 FT. |
| Apr 11, 5:14 PM PDT | NON-TSTM WND GST 78 | 13 W Red Rock Canyon, CA | MESONET STATION JWBC1 JAWBONE CANYON STATION ELEVATION: 4544 FT. |
| Apr 11, 5:26 PM PDT | NON-TSTM WND GST 110 | 2 Nw Indian Wells Valle, CA | MESONET STATION IWLC1 INDIAN WELLS CANYON STATION ELEVATION: 3881 FT. |
| Apr 11, 5:27 PM PDT | NON-TSTM WND GST 95 | 11 Se Weldon, CA | MESONET STATION BIJC1 BIRD SPRINGS PASS STATION ELEVATION: 6359 FT. |
| Apr 11, 5:32 PM PDT | NON-TSTM WND GST 83 | 7 Wnw Indian Wells Vall, CA | MESONET STATION BMXC1 BLUE MAX STATION ELEVATION: 5350 FT. |
| Apr 11, 6:27 PM PDT | NON-TSTM WND GST 102 | 11 Se Weldon, CA | UPDATED REPORT WITH NEW MAX GUST. MESONET STATION BIJC1 BIRD SPRINGS PASS STATION ELEVATION: 6359 FT. |
| Apr 11, 6:32 PM PDT | NON-TSTM WND GST 86 | 7 Wnw Indian Wells Vall, CA | UPDATED REPORT WITH NEW MAX GUST. MESONET STATION BMXC1 BLUE MAX STATION ELEVATION: 5350 FT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Vandenberg AFB, CA (KVBG), launched 12:00Z, 7.6 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -222 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
027 WWUS76 KHNX 101937 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1237 PM PDT Sun Apr 10 2022 CAZ338-110345- /O.NEW.KHNX.HW.W.0004.220411T1900Z-220412T1200Z/ /O.NEW.KHNX.WI.Y.0018.220411T0400Z-220411T1900Z/ Mojave Desert Slopes- Including the city of Mojave 1237 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON PDT MONDAY... ...HIGH WIND WARNING IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the Wind Advisory, sustained west winds 25 to 35 mph with gusts up to 55 mph expected. For the High Wind Warning, sustained west winds 35 to 45 mph with gusts up to 70 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...For the Wind Advisory, from 9 PM this evening to Noon PDT Monday. For the High Wind Warning, from Noon Monday to 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult to impossible, especially for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 below Tehachapi Pass, including the town of Mojave, and Highway 178 through and below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ332>334-337-339-110345- /O.NEW.KHNX.WI.Y.0018.220411T0400Z-220412T1200Z/ Kern River Valley-Piute Walker Basin-Tehachapi- Indian Wells Valley-Mojave Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 1237 PM PDT Sun Apr 10 2022 ...WIND ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Kern River Valley, Piute Walker Basin, Tehachapi, Indian Wells Valley and Mojave Desert. * WHEN...From 9 PM this evening to 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highways affected include, but are not limited Highway 58 through Tehachapi Pass, and U.S. Highway 395 north of Randsburg. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
4 follow-up statements
982 WWUS76 KHNX 110144 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 644 PM PDT Sun Apr 10 2022 CAZ338-110945- /O.CON.KHNX.HW.W.0004.220411T1900Z-220412T1200Z/ /O.CON.KHNX.WI.Y.0018.220411T0400Z-220411T1900Z/ Mojave Desert Slopes- Including the city of Mojave 644 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT MONDAY... ...HIGH WIND WARNING REMAINS IN EFFECT FROM NOON MONDAY TO 5 AM PDT TUESDAY... * WHAT...For the High Wind Warning, west winds 35 to 45 mph with gusts up to 70 mph expected. For the Wind Advisory, west winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...For the High Wind Warning, from noon Monday to 5 AM PDT Tuesday. For the Wind Advisory, until noon PDT Monday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ332>334-337-339-110945- /O.CON.KHNX.WI.Y.0018.220411T0400Z-220412T1200Z/ Kern River Valley-Piute Walker Basin-Tehachapi- Indian Wells Valley-Mojave Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 644 PM PDT Sun Apr 10 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 60 mph expected. * WHERE...Kern River Valley, Piute Walker Basin, Indian Wells Valley, Tehachapi and Mojave Desert. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
189 WWUS76 KHNX 110921 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 221 AM PDT Mon Apr 11 2022 CAZ338-111800- /O.CON.KHNX.HW.W.0004.220411T1900Z-220412T1200Z/ /O.CON.KHNX.WI.Y.0018.000000T0000Z-220411T1900Z/ Mojave Desert Slopes- Including the city of Mojave 221 AM PDT Mon Apr 11 2022 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...A HIGH WIND WARNING REMAINS IN EFFECT FROM NOON TODAY UNTIL 5 AM PDT TUESDAY... * WHAT...For the High Wind Warning, sustained west winds 35 to 45 mph, with gusts around 70 mph expected. For the Wind Advisory, sustained west winds 25 to 35 mph, with gusts around 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...For the High Wind Warning, from noon today until 5 AM PDT Tuesday. For the Wind Advisory, until noon PDT today. * IMPACTS...Damaging winds may blow down branches. Blowing dust will reduce visibilities in some locations. Travel will be very difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ332>334-337-339-111800- /O.CON.KHNX.WI.Y.0018.000000T0000Z-220412T1200Z/ Kern River Valley-Piute Walker Basin-Tehachapi- Indian Wells Valley-Mojave Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 221 AM PDT Mon Apr 11 2022 ...A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Kern River Valley, Piute Walker Basin, Indian Wells Valley, Tehachapi and Mojave Desert. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 58, Highway 178, and U.S. Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ BS
045 WWUS76 KHNX 111738 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1038 AM PDT Mon Apr 11 2022 CAZ338-120400- /O.CON.KHNX.HW.W.0004.220411T1900Z-220412T1200Z/ /O.CON.KHNX.WI.Y.0018.000000T0000Z-220411T1900Z/ Mojave Desert Slopes- Including the city of Mojave 1038 AM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...For the High Wind Warning, sustained west winds 35 to 45 mph, with gusts around 70 mph expected. For the Wind Advisory, sustained west winds 25 to 35 mph, with gusts around 50 mph expected. * WHERE...Mojave Desert Slopes. * WHEN...For the High Wind Warning, from noon today until 5 AM PDT Tuesday. For the Wind Advisory, until noon PDT today. * IMPACTS...Damaging winds may blow down branches. Blowing dust will reduce visibilities in some locations. Travel will be very difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ332>334-337-339-120400- /O.CON.KHNX.WI.Y.0018.000000T0000Z-220412T1200Z/ Kern River Valley-Piute Walker Basin-Tehachapi- Indian Wells Valley-Mojave Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 1038 AM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...Sustained west winds 25 to 35 mph, with gusts around 55 mph expected. * WHERE...Kern River Valley, Piute Walker Basin, Indian Wells Valley, Tehachapi and Mojave Desert. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs may be blown down. Blowing dust will reduce visibilities in some locations. Travel will be difficult, particularly for high profile vehicles. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 58, Highway 178, and U.S. Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
617 WWUS76 KHNX 120350 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 850 PM PDT Mon Apr 11 2022 CAZ338-121200- /O.CON.KHNX.HW.W.0004.000000T0000Z-220412T1200Z/ Mojave Desert Slopes- Including the city of Mojave 850 PM PDT Mon Apr 11 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 35 to 45 mph with gusts up to 75 mph. * WHERE...Mojave Desert Slopes. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Damaging winds will blow down trees and power lines. Widespread power outages are expected. Travel will be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Highways affected include, but are not limited to Highway 14, Highway 58 below Tehachapi Pass, and Highway 178 below Walker Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... People should avoid being outside in forested areas and around trees and branches. If possible, remain in the lower levels of your home during the windstorm, and avoid windows. Use caution if you must drive. && $$ CAZ332>334-337-339-121200- /O.CON.KHNX.WI.Y.0018.000000T0000Z-220412T1200Z/ Kern River Valley-Piute Walker Basin-Tehachapi- Indian Wells Valley-Mojave Desert- Including the cities of Lake Isabella, Kernville, Tehachapi, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, and Edwards AFB 850 PM PDT Mon Apr 11 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT TUESDAY... * WHAT...West winds 25 to 35 mph with gusts up to 65 mph. * WHERE...Kern River Valley, Piute Walker Basin, Indian Wells Valley, Tehachapi and Mojave Desert. * WHEN...Until 5 AM PDT Tuesday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Highway affected include, but are not limited to Highway 58, Highway 178, and U.S. Highway 395. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this high wind warning went out at Apr 10, 3:55 AM PDT, 8 hours 42 minutes earlier.
Area forecast discussion, Apr 10, 3:55 AM PDT, 8 hours 42 minutes before
Area Forecast Discussion National Weather Service Hanford CA 355 AM PDT Sun Apr 10 2022 .SYNOPSIS... High temperatures will continue to drop and be around ten degrees below normal for this time of year by Monday. Precipitation and strong winds are possible ahead of and along a cold front Monday afternoon into early Tuesday. && .DISCUSSION... The passage of a dry cold front on Saturday ushered in a change in Central California’s weather. The strong winds of the Spring season are in full force as the winds blew on Saturday. Observed wind gusts were able to reach 20 to 30 mph as the cold front sweep across the region. Along with the strong winds, the cold front did manage to push out the strong ridge pattern that had been over the West Coast for several days. After several days of having temperatures reach into the 90s, the San Joaquin Valley barely reached the 80 degree mark on Saturday. Central California will remain under a cyclonic flow pattern for several days as temperatures continue a downward trend as a storm approaches the district this week. Unsettled weather conditions are expected across the Central California Interior as rain, snow and strong winds return once again. Ensemble are still calling for a possible winter-like storm early this week. Confidence is high in the break down of the ridge pattern as a rather cold disturbance moves through the region. Temperatures have started a down turn to more seasonal normal values. Ensemble are struggling to see temperatures exceeding 90 degrees by Sunday afternoon. This low value in the probability of exceedance for near 90s will increase confidence in much cooler conditions at the start of next week. Observed surface pressure analysis is currently showing the gradient from KSFO to KLAS dropping below 10mb. Will expect the gradient to drop further as wind speeds continue to lower this morning. While temperatures will remain cooler this week, winds will see another rise as it accompanies a winter-like storm on Monday and Tuesday. Ensemble upper air analysis is still indicating very cold air surging into Central California on Monday and into Tuesday. Along with a possible storm that may drop into the district from along the coast, ensembles indicate more snow for the Sierra Nevada by Tuesday. Some uncertainty exist with the timing of the disturbance as its instability may remain too far north for any convective activity on Monday. Ensembles do show some weak cape extending into the northern portions of the district (Merced Co., Mariposa Co. and Yosemite NP) late Monday, yet, convective showers are possible. Based on snow amounts, weak cape may add extra support for the Weather Weather Advisory currently in effect for the Sierra Nevada. While minor compared to previous storms, any precipitation will help Central California. In addition to the continued indication of possible precipitation, ensemble also continue to indicate very low snow levels with this next storm. Confidence is growing that some foothill locations could see a dusting of snow with the storm. Afterward, ensemble show dry conditions ahead of another possible storm around the Friday time frame. Hopefully, ensembles will on to this next possible storm for additional precipitation. && .AVIATION... VFR conditions will prevail across Central California through at least the next 12 hours. Precipitation will return to Central California Monday morning as MVFR and strong winds enter the area. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.html for additional information an/or to provide feedback. && .HNX WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory from 5 AM Monday to 5 AM PDT Tuesday for CAZ323-325>331. && Public/Aviation/Fire Wx...Molina IDSS/PIO/Social Media.....BS weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 3:45 AM PDT | Winter Weather Advisory | HNX | Fresno, Kern, Madera, Mariposa, Tulare, Tuolumne | 49 hr |
| Apr 10, 12:37 PM PDT | Wind Advisory | HNX | Kern, Tulare | 40 hr |
Nearby
High Wind Warnings in California, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.